Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/16205
Title: Positive and nodal single-layered solutions to supercritical elliptic problems above the higher critical exponents
Authors: Clapp, Mónica
Rizzi, Matteo
Keywords: Supercritical elliptic problempositive solutionsnodal solutionsblow uphigher critical exponents
Issue Date: 2017
Publisher: EUT Edizioni Università di Trieste
Source: Mónica Clapp, Matteo Rizzi, "Positive and nodal single-layered solutions to supercritical elliptic problems above the higher critical exponents", in: "Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics", 49 (2017), Trieste, EUT Edizioni Università di Trieste, 2017, pp. 53-71
Journal: Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics 
Part of: 49 (2017)
Abstract: We study the problem −Δv + λv = |u|p−2 u in Ω, u= 0 on ∂Ω, for λ ∈ R and supercritical exponents p, in domains of the form Ω := {(y, z) ∈ RN−m−1 x Rm+1 : (y, |z|) ∈ Θ}, where m ≥ 1, N − m ≥ 3, and Θ is a bounded domain in RN−m whose closure is contained in RN−m−1 x (0,∞). Under some symmetry assumptions on Θ, we show that this problem has infinitely many solutions for every λ in an interval which contains [0,∞) and p > 2 up to some number which is larger than the (m+1)st critical exponent 2∗N,m := 2(N−m)/N−m−2 . We also exhibit domains with a shrinking hole, in which there are a positive and a nodal solution which concentrate on a sphere, developing a single layer that blows up at an m dimensional sphere contained in the boundary of Ω, as the hole shrinks and p → 2∗N,m from above. The limit profile of the positive solution, in the transversal direction to the sphere of concentration, is a rescaling of the standard bubble, whereas that of the nodal solution is a rescaling of a nonradial sign-changing solution to the problem −Δu = |u|2∗n−2 u, u ∈ D1,2(Rn), where 2∗n := 2n n−2 is the critical exponent in dimension n.
URI: http://hdl.handle.net/10077/16205
ISSN: 0049-4704
eISSN: 2464-8728
Rights: Attribution-NonCommercial-NoDerivatives 4.0 Internazionale
Appears in Collections:Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics vol.49 (2017)

Files in This Item:
File Description SizeFormat 
05_RIMUT_ClappRizzi.pdf347.05 kBAdobe PDFView/Open
Show full item record


CORE Recommender

Page view(s)

23
checked on Jun 20, 2018

Download(s)

8
checked on Jun 20, 2018

Google ScholarTM

Check


This item is licensed under a Creative Commons License Creative Commons